From Byesville, Ohio, USA:
Today, my six year old daughter, who has had type 1 diabetes for about a year and a half, had an episode during which her body jerked for about 30 seconds, rested for about 15 seconds, then jerked, rested, etc. This continued for about 30 minutes, then the jerking slowed to every couple of minutes, and it finally stopped. This is the second such episode. Her blood sugar was drastically low (35 mg/dl [1.9 mmol/L]) at breakfast, and extremely high (520 mg/dl [28.8 mmol/L]) at lunch.
I was told by her pediatrician, not the endocrinologist, to withhold the fast acting insulin when her sugar is below 100 mg/dl [5.6 mmol/L], but I thought that this insulin was given to get her through the meal. Previously, I was told to prevent lows, not treat them by the endocrine team. I feel like I am getting too many opinions that contradict one another.
It's difficult to know exactly what you are describing as it is extremely unusual. You should discuss this with the diabetes team. It could be an odd response to hypoglycemia. Often very frequent blood glucose monitoring will help you figure out what is going on and, more importantly how to prevent these episodes if they are hypoglycemia related.
Original posting 26 May 2003
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.